Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Apr 13, 2025, 8:20 PM EDT for 4 counties in North Carolina. It took effect at Apr 14, 2025, 3:30 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2025, 8:20 PM EDT (00:20 UTC)
- In effect from
- Apr 14, 2025, 3:30 AM EDT
- Expired
- Apr 14, 2025, 8:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908 WHUS42 KMHX 140020 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 820 PM EDT Sun Apr 13 2025 NCZ205-141230- /O.EXP.KMHX.BH.S.0006.000000T0000Z-250414T0000Z/ /O.NEW.KMHX.BH.S.0007.250414T1100Z-250415T0000Z/ Hatteras Island- 820 PM EDT Sun Apr 13 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT MONDAY THROUGH MONDAY EVENING SOUTH OF CAPE HATTERAS... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...Hatteras Island beaches south of Cape Hatteras. * WHEN...From 7 AM EDT Monday through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 3 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ203-140130- /O.EXP.KMHX.BH.S.0006.000000T0000Z-250414T0000Z/ Northern Outer Banks- 820 PM EDT Sun Apr 13 2025 ...BEACH HAZARDS STATEMENT FOR THE NORTHERN OUTER BANKS HAS EXPIRED... A moderate risk of rip currents is forecast for Northern Outer Banks beaches for Monday, April 14. $$ NCZ195-199-141230- /O.NEW.KMHX.BH.S.0007.250414T1100Z-250415T0000Z/ West Carteret-Coastal Onslow- 820 PM EDT Sun Apr 13 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT MONDAY THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Crystal Coast beaches. * WHEN...From 7 AM EDT Monday through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 3 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ196-204-141230- /O.NEW.KMHX.BH.S.0007.250414T1100Z-250415T0000Z/ East Carteret-Ocracoke Island- 820 PM EDT Sun Apr 13 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT MONDAY THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...Ocracoke Island and Core Banks beaches. * WHEN...From 7 AM EDT Monday through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 3 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
2 follow-up statements
700 WHUS42 KMHX 140730 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 330 AM EDT Mon Apr 14 2025 NCZ195-196-199-204-205-150000- /O.EXT.KMHX.BH.S.0007.250414T0730Z-250415T0000Z/ West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- Hatteras Island- 330 AM EDT Mon Apr 14 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING SOUTH OF CAPE HATTERAS... * WHAT...Strong longshore currents in the surf zone. * WHERE...The beaches from Cape Hatteras to Surf City. * WHEN...Through this evening. * IMPACTS...Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
354 WHUS42 KMHX 150022 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 822 PM EDT Mon Apr 14 2025 NCZ196-204-205-151230- /O.EXP.KMHX.BH.S.0007.000000T0000Z-250415T0000Z/ /O.NEW.KMHX.BH.S.0008.250415T1100Z-250416T0000Z/ East Carteret-Ocracoke Island-Hatteras Island- 822 PM EDT Mon Apr 14 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...The beaches from Cape Hatteras to Cape Lookout. * WHEN...From 7 AM EDT Tuesday through Tuesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 3:30 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ195-151230- /O.EXP.KMHX.BH.S.0007.000000T0000Z-250415T0000Z/ /O.NEW.KMHX.BH.S.0008.250415T1100Z-250416T0000Z/ West Carteret- 822 PM EDT Mon Apr 14 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...Strong longshore currents in the surf zone. * WHERE...Bogue Banks beaches. * WHEN...From 7 AM EDT Tuesday through Tuesday evening. * IMPACTS...Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ199-150130- /O.EXP.KMHX.BH.S.0007.000000T0000Z-250415T0000Z/ Coastal Onslow- 822 PM EDT Mon Apr 14 2025 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 13, 7:18 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 13, 7:18 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
718 PM EDT Sun Apr 13 2025
.SYNOPSIS...
High pressure builds over the Southeast tonight and then
pushes offshore on Monday with the next frontal passage expected on
Tuesday. Yet another ridge of high pressure then builds into the
region by midweek.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 7 PM Sun...Quiet conditions expected tonight with high
pressure overhead. SKies will remain mostly clear (aside from a
brief period of high clouds across the northern half of the
forecast area), and winds nearly calm, which will both
contribute to great radiational cooling conditions overnight.
Low temps should reach the low 40s inland, and the mid to upper
40s along the coast.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
As of 345 PM Sun...High pressure will be centered offshore at
the start of Monday and will remain offshore through Mon night
bringing a WAA regime to the CWA. A cold front will begin
approaching from the west at the same time tightening the
pressure gradient through the day. With deep mixing forcast to
occur as well, winds will become SW'rly Mon morning and increase
through the day getting to 15-20 mph with gusts up to 25-30 mph
by Mon afternoon. Will remain dry through Monday as well, but
with increase low level thicknesses and an ongoing WAA regime in
place, high temps are expected to get into the low 80s inland
and 70s along the coast and OBX.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 345 PM Sunday...
A fast moving and strong cold front pushes across the eastern
CONUS Tuesday posing a modest risk of showers and thunderstorms.
Cooler high pressure builds back in behind the boundary as
upper troughing once again settles in over the eastern CONUS.
Another front and area of low pressure will approach the region
by the end of the week, although as is typical model spread is
large.
Tuesday...Deterministic and ensemble guidance remain insistent on a
fast moving and strong cold front approaching the Carolinas on
Tuesday, although differences remain on the timing and impacts. The
kinematics of the front are rather impressive with effective shear
ahead of the boundary averaging 50-60 kt per LREF guidance. There is
wider than average spread in temperature guidance thanks to the
aforementioned timing differences, but on average forecast highs sit
in the mid to upper 70s inland. This would normally raise flags for
marginal severe potential, but forecast moisture is meager with
PWATs only around an inch and Tds in the mid-50s. Pretty much all
reliable deterministic guidance now shows modest QPF with this
system, and ensemble probabilities have remain largely unchanged
from the previous shift (although EPS is skewing slightly wetter
than the GEFS). Retained slight chance to chance PoPs for showers
and a stray thunderstorm or two on Tuesday afternoon.
Wednesday through Saturday...The front will give way to high
pressure building in from the west by mid-week in another shot of
slightly below-average temperatures. By the end of the week, long-
range guidance points to another surface low lifting across the
Great Lakes dragging another front towards our region. Spread in
guidance is at typically large levels this far out (case in point,
LREF mean now points to precip chances increasing a full 24 hours
later than the previous forecast). Kept PoPs below mentionable for
now. Temps are likely to warm back above-average with highs reaching
into the mid to upper 80s ahead of the system.
&&
.AVIATION /23Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /through Monday Evening/...
As of 7 PM Sun...Quiet conditions through tomorrow will lead to
prevailing VFR conditions for Eastern NC. High pressure over the
area now will slowly push offshore late tonight and remain there
tomorrow. Skies will be mostly clear, though there will be a
period of high based cloudiness across the northern half of the
airspace overnight. Winds will be nearly calm tonight, but
will increase to 15-20 kts out of the SW with gusts 25-30 kts
tomorrow afternoon as the pressure gradient tightens.
Can't rule out some brief patchy ground fog early tomorrow
morning, but don't think that will happen with crossover temps
some 4-5 degrees away from being met.
LONG TERM /Monday afternoon through Friday/...
As of 300 AM Sunday...
VFR conditions likely to be predominate in the long term period as
ridging and high pressure remains dominant Monday. Strong cold front
will approach terminals on Tuesday, with the main hazard to aviation
interests being gusty SW winds up to 20-25 kt, then up to 20 kt
behind the front Wednesday. There remains a modest threat for
showers and perhaps a thunderstorm or two ahead of the front as
well. Cooler high pressure and predominant VFR returns for Wednesday
and Thursday.
&&
.MARINE...
SHORT TERM /through Monday/...
As of 345 PM Sun...Previous SCA's along our waters north of
Ocracoke Inlet have since been cancelled as NW'rly winds of
10-15 kts with gusts up to 20 kts and 3-5 ft seas are noted
across all our waters this afternoon. High pressure currently
over the Eastern Seaboard should gradually push offshore through
tonight. This will allow for light and variable winds this
evening to become SW'rly after midnight at 5-10 kts. The
pressure gradient tightens rather quickly after sunrise on
Monday as high pressure pushes further offshore but a strong
cold front begins to approach from the west. This will act to
increase the SW'rly winds to 15-20 kts with gusts up to 25 kts
across our coastal waters, Pamlico Sound, Neuse River, and
Croatan and Roanoke Sounds by midday Monday. Winds continue to
increase especially along the coastal waters south of Oregon
Inlet and in the Pamlico Sound to 20-30 kts with occasional
gusts up near 35 kts by Mon afternoon especially along the
warmer Gulf Stream waters. Seas in response to these elevated
winds will quickly increase to 4-6 ft Mon afternoon and then
6-8 ft by Mon evening. As a result, have elected to put up
SCA's across all waters outside of the Albemarle Sound and
Pamlico/Pungo Rivers for gusty SW'rly winds and elevated seas.
LONG TERM /Monday night through Friday/...
As of 300 AM Sunday...
Winds increase Monday afternoon out of the southwest ahead of a
strong cold front expected to cross area waters on Tuesday. Strong
SCA is likely to develop across the offshore waters and the Pamlico
Sound, and spotty Gale-force gusts remain possible for far outer
waters. SCA conditions are more marginal for the Albemarle Sound and
adjacent waters, both in pre-frontal SW and post-frontal NW flow on
Wednesday. Official forecast still remains on the higher side of the
guidance envelope. Peak seas reach 6-9 feet on Monday night into
Tuesday, most widespread across Raleigh Bay.
Front crosses the waters late Tuesday with flow veering
northwesterly for Wednesday and steadily weakening as high pressure
builds back behind the front. Sub-SCA conditions are likely by Wed
afternoon, extending into Thursday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ203-
205.
MARINE...Small Craft Advisory from noon Monday to 11 AM EDT Wednesday
for AMZ135-152-154-156-158.
Small Craft Advisory from 2 PM to 11 PM EDT Monday for AMZ137.
Small Craft Advisory from 2 PM Monday to 11 AM EDT Tuesday for
AMZ150.
Small Craft Advisory from 4 PM Monday to 2 AM EDT Tuesday for
AMZ231.
&&
SYNOPSIS...MHX
NEAR TERM...SGK
SHORT TERM...RCF
LONG TERM...MS
AVIATION...SGK/MS
MARINE...MS/RCFHazardous weather outlook, Apr 13, 8:11 PM EDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 811 PM EDT Sun Apr 13 2025 NCZ205-150015- Hatteras Island- 811 PM EDT Sun Apr 13 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT MONDAY THROUGH MONDAY EVENING SOUTH OF CAPE HATTERAS... ...MODERATE RIP CURRENT RISK IN EFFECT FROM 7 AM EDT MONDAY THROUGH MONDAY EVENING NORTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-150015- Northern Outer Banks- 811 PM EDT Sun Apr 13 2025 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 7 AM EDT MONDAY THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-150015- East Carteret- 811 PM EDT Sun Apr 13 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT MONDAY THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>092-094-193-194-198-150015- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 811 PM EDT Sun Apr 13 2025 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-204-150015- West Carteret-Coastal Onslow-Ocracoke Island- 811 PM EDT Sun Apr 13 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT MONDAY THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:42 PM EDT | Small Craft Advisory | MHX | 45 hr |
Nearby
Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.